Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 27, 2005, 8:50 PM CDT for Bailey County, Lamb County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2005, 8:50 PM CDT (01:50 UTC)
- Expired
- Aug 27, 2005, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Bailey County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:30 PM CDT | FLASH FLOOD | 20 Sw Muleshoe, TX | NUMEROUS AREAS OF FLOODED ROAD ALONG HIGHWAY 289. |
| Aug 27, 10:35 PM CDT | FLASH FLOOD | 4 W Amherst, TX | SEVERAL AREAS OF FLOODED ROADWAY STRETCHING FROM 4 TO 8 MILES WEST OF AMHERST. ONE STRANDED MOTORIST REPORTED AND RESCUED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 280153 FFWLUB TXC017-279-280445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 850 PM CDT SAT AUG 27 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BAILEY COUNTY IN NORTHWEST TEXAS LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 1145 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER MUCH OF BAILEY AND LAMB COUNTIES. ACCORDING TO RADAR ESTIMATES...2 TO 3 INCHES OF RAIN HAS FALLEN OVER EASTERN BAILEY AND WESTERN LAMB COUNTIES. THE HEAVIEST RAIN WAS INDICATED FROM SUDAN TO NORTHWEST OF LITTLEFIELD. * SOME LOCATIONS IN THE WARNED AREA INCLUDE SUDAN...OLTON... WEST CAMP...MULESHOE WILDLIFE REF....PROGRESS...NEEDMORE... ENOCHS...BULA...MULESHOE...SPADE...FIELDTON AND EARTH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3385 10296 3387 10212 3427 10214 3429 10301 $$
1 follow-up statement
000 WGUS74 KLUB 280441 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1140 PM CDT SAT AUG 27 2005 TXC017-279-280445- BAILEY TX-LAMB TX- 1140 PM CDT SAT AUG 27 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR LAMB AND BAILEY COUNTIES... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLTON...WEST CAMP...PROGRESS...MULESHOE AND EARTH. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA...BUT THE FLOOD THREAT HAS DIMINISHED...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3385 10296 3387 10212 3427 10214 3429 10301 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT AUG 27 2005 .SHORT TERM... WEAK SURFACE BOUNDARY EXISTS THIS AFTERNOON OVER THE NORTHERN SECTIONS OF COCHRAN-HOCKLEY-LUBBOCK-CROSBY COUNTIES WITH AN OUTFLOW SITUATED ACROSS THE NORTH OVER CASTRO-SWISHER COUNTIES...AS EVIDENT IN THE ENHANCED CU FIELD ON VISIBLE IMAGERY AND ISOLATED CONVECTION ON 88D REF DATA. SPC MESOSCALE GRID DATA OVER THE REGION DEPICTS THE TRANSLATION OF CONVECTION BEST PHASED WITH THE 700-500 MB AVERAGE FLOW OFF TO THE SOUTHEAST BETWEEN 15-20 KNOTS. MID-LEVEL DRYING DEPICTED ON WATER VAPOR FROM WSW OF ROSWELL TO ENE OF LUB-AMA AND CONVECTION IS EXPECTED TO CONTINUE DEVELOPING IN THIS AREA OF MARGINAL CONVECTIVE INSTABILITY. CONVECTIVE POTENTIAL WILL BECOME MORE WIDESPREAD TONIGHT AND INTO SUNDAY AS A POTENT SHORTWAVE TROF SEEN OVER UT/CO THIS AFTERNOON PROPAGATES EAST/SOUTHEAST TOWARD THE TEXAS PANHANDLE. KINEMATICS ARE FAVORABLE FOR ANOTHER MCS DEVELOPMENT OVERNIGHT AND INTO SUNDAY. GFS AND NAM BOTH IDENTIFY WELL WITH THIS FEATURE...HOWEVER THE GFS TRACKS THE BRUNT OF THE WAVE ENERGY TO OUR NORTH/NORTHEAST BEFORE STALLING/REDEVELOPING AND PULLING IT SOUTHWARD OVER THE FORECAST AREA SUNDAY NIGHT. THE NAM FORECASTS THE FEATURE TO PUSH MORE SOUTH OVER THE AREA WITH A WESTWARD SHIFT LATE SUNDAY. THE GFS HAD AN MCS SIGNAL IN THE 12Z OUTPUT YESTERDAY WHICH FORECAST CONVECTION TO BE NORTH/NORTHEAST OF THE AREA...WHILE VERIFICATION HAD THE CONVECTION MORE SOUTH OVER THE SOUTH PLAINS EARLY TODAY. THEREFORE...BASED ON WATER VAPOR TRENDS AND MODEL CONTINUITY...WILL ADJUST THE NAM SOLUTION AND MAINTAIN/FORECAST A WIDESPREAD EVOLUTION OF CONVECTION FROM THE NNW OVERSPREADING THE AREA TONIGHT THROUGH SUNDAY. 12Z AND FORECAST SOUNDING PROFILES CONTINUE TO SUPPORT MICROBURST POTENTIAL WITH THE ANTICIPATED MCS. CELL MOVEMENT SHOULD INHIBIT SIGNIFICANT FLASH FLOOD ISSUES...HOWEVER BRIEF AND LOCALIZED URBAN FLOODING AND STREAM OVERFLOW WILL BE A CONCERN...ESPECIALLY OVER AREAS IMPACTED FROM HEAVY RAINS OVER THE PAST WEEK. BML.10 .LONG TERM... UPPER RIDGE AMPLIFYING OVER SOUTHWEST DESERTS WILL ALLOW A BIT OF A TROUGH TO CARVE OUT OVER SOUTHERN HIGH PLAINS BY SUNDAY NIGHT IN NORTH-NORTHWEST FLOW. NAM VERSION IS A BIT WEAKER AND PREFERRED GIVEN SUSPICIONS OF GFS CONVECTIVE FEEDBACK ISSUES. HAVE THUS TRENDED TOWARDS SLIGHTLY HIGHER MENTION OF THUNDERSTORMS SUNDAY NIGHT... LASTING INTO MONDAY MORNING BEFORE DECREASING. RIDGE LINE SHOULD THEN SLOWLY APPROACH AND THEN EXPAND MID WEEK AND BEYOND. QUESTIONABLE HOW STRONG NEXT FRONT WILL BE GIVEN MASSIVE RIDGE...BUT LATEST RUNS SEEM INSISTENT ON BOUNDARY AT LEAST MAKING IT IN BRIEFLY AROUND WEDNESDAY/THURSDAY. MINOR CHANGES TO MOST OF EXTENDED PACKAGE. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 84 59 88 / 80 50 50 40 TULIA 64 85 60 83 / 80 50 50 40 PLAINVIEW 64 84 61 83 / 80 50 50 40 LEVELLAND 66 86 62 86 / 70 50 50 40 LUBBOCK 66 85 62 86 / 70 50 50 40 BROWNFIELD 67 88 62 87 / 70 50 50 40 CHILDRESS 68 88 64 88 / 70 50 50 40 SPUR 69 88 65 87 / 60 50 50 40 ASPERMONT 70 90 65 86 / 60 50 50 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/05
In the hours before
Local storm report, Aug 27, 7:40 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 10 SW LUBBOCK 33.47N 102.00W
08/27/2005 1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
KWIDELSKLocal storm report, Aug 27, 7:54 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL LARIAT 34.33N 102.91W
08/27/2005 2.00 INCH PARMER TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 8:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 W MULESHOE 34.23N 102.83W
08/27/2005 4.25 INCH BAILEY TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 8:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL WILSON 33.32N 101.73W
08/27/2005 1.00 INCH LYNN TX LAW ENFORCEMENT
HAIL COVERING THE ROADWAY.
&&
KWIDELSKLocal storm report, Aug 27, 8:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG 8 W POST 33.19N 101.52W
08/27/2005 GARZA TX LAW ENFORCEMENT
1 MILE STRETCH OF POWERLINES DOWN ALONG US HIGHWAY 380
JUST INSIDE THE GARZA COUNTY LINE. REPORTED BY THE LYNN
COUNTY SHERIFFS OFFICE.
&&
KWIDELSKLocal storm report, Aug 27, 8:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND GST 5 SW GRAHAM 33.10N 101.53W
08/27/2005 69 MPH GARZA TX MESONET
&&
KWIDELSKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 50 min |
| Aug 27, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Aug 27, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 29 min |
| Aug 27, 7:43 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 32 min |
| Aug 27, 7:46 PM CDT | Flash Flood Warning | LUB | Parmer | 119 min |
| Aug 27, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 40 min |
| Aug 27, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| Aug 27, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 33 min |
| Aug 27, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 66 min |
| Aug 27, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 26 min |
| Aug 27, 9:11 PM CDT | Tornado Warning | LUB | Hockley | 49 min |
| Aug 27, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 42 min |
| Aug 27, 9:55 PM CDT | Flash Flood Warning | LUB | Parmer | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.